# SDR 2000ZZZX372

- Difficulty date: December 29, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7056H
- Make and model: Robsin R44
- Aircraft serial: 0497
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Shaft
- Part number: 71668
- Condition: Sheared
- Location: Idler Gear
- Part time: 1,500 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, METAL WAS FOUND IN SCREEN AND FILTER AND SENT TO LYCOMING.  ENGINE TAKEN OUT RIGHT AWAY, AND SHAFT P/N 21668 THAT HOLDS GEAR P/N 71652 HAD FLANGE SHEARED OFF AT BOLT AND STUD AND SPACER. CAUSED MAJOR DAMAGE TO ALL GEARS, CRANKCASE, AND ACCESSORY HOUSING.  THE GEAR WAS ONLY HELD IN PLACE BY THE THREE SURROUNDING GEARS SINCE THE SHAFT WAS NOT SUPPORTING IT ANYMORE.  TEETH WERE BROKEN OFF.  ENGINE WAS MOMENTS FROM FAILING.
